MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Model Number 1009666
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was to treat a moderately torturous, moderately calcified, circumflex artery.The hi-torque balance middleweight universal ii guide wire (bmw) guide wire was advanced without issue however, during removal of the guide wire, resistance was felt.It is unknown why resistance was felt.During the removal attempts, the tip coils /shaft coils unraveled, and the tip broke off in the anatomy.The guide wire tip was successfully retrieved with a snare device.The procedure was complete at this time, no additional devices were needed.There were no adverse patient effects.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report a user facility medwatch was received: tip of wire unraveled during shaping before entering the body-happened on two wires.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual and dimensional, inspections were performed on the returned guide wire.The reported separation and stretched coils were confirmed.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the reported information and review of similar incident(s) there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation was unable to determine a conclusive cause for the reported difficulty to remove.It is possible that during retraction the guide wire encountered resistance with the challenging anatomy resulting in the difficulty to remove; however, this could not be confirmed.The reported separation stretched coils and noted shaping ribbon break likely occurred due to manipulation against resistance during retraction.Corrosion was noted over the solder joints and distal coils, and likely a result of exposure to the elements during transit back to abbott vascular for analysis.Additionally, the treatment appears to be related to the operational context of the procedure as the guide wire tip was successfully retrieved with a snare device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.User facility medwatch report# (b)(4).

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12402799
Report Number2024168-2021-07776
Device Sequence Number12059734
Product Code DQX
UDI-Device Identifier08717648118739
UDI-Public08717648118739
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1009666
Device Catalogue Number1009666
Device Lot Number1041971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;